Pareto improving taxes
Geanakoplos, John and Polemarchakis, H. M. (Heraklis M.). (2008) Pareto improving taxes. Journal of Mathematical Economics, Volume 44 (Numbers 7-8). pp. 682-696. ISSN 0304-4068Full text not available from this repository.
Official URL: http://dx.doi.org/10.1016/j.jmateco.2007.07.007
We show that in almost every economy with separable externalities, every competitive equilibrium can be Pareto improved by a package of anonymous commodity taxes that causes prices to adjust and markets to reclear at different levels of individual consumption. This constrained suboptimality of competitive allocations might provide a rationale for economic policy in economies with externalities. It shows that policy makers should look for good tax packages that help everybody, rather than thinking taxes must inevitably be bad for some lobby that will oppose them. (C) 2007 Published by Elsevier B.V.
|Item Type:||Journal Article|
|Subjects:||H Social Sciences > HB Economic Theory
Q Science > QA Mathematics
|Divisions:||Faculty of Social Sciences > Economics|
|Library of Congress Subject Headings (LCSH):||Taxation -- Mathematical models, Welfare economics -- Mathematical models, Taxation of articles of consumption -- Mathematical models|
|Journal or Publication Title:||Journal of Mathematical Economics|
|Official Date:||July 2008|
|Number of Pages:||15|
|Page Range:||pp. 682-696|
|Access rights to Published version:||Restricted or Subscription Access|
Actions (login required)